Men with advanced or metastatic prostate cancer commonly receive long-term treatment with luteinizing hormone-releasing hormone (LHRH) agonist therapy. This prolonged treatment causes a hypogonadal state of chronic testosterone deficiency. Similar to estrogen deficiency in postmeno-pausal women, testosterone deficiency among these men negatively affects bone metabolism through a complex self-regulating, negative feedback system and subsequent reduction in bone formation. If left undetected or untreated, the risk for osteoporosis rises. Osteoporosis increases the likelihood of fracture, especially of the hips. Researchers are studying the effects of LHRH agonist therapy on osteoporosis and other related conditions to determine whether interventions, such as pharmacologic agents (e.g., bisphos-phonates), dietary supplements (e.g., calcium, vitamin D), and exercise, can slow or prevent the process and assist healthcare providers in knowing how to counsel patients. Current recommendations are found in the literature on glu-cocorticoid-induced and menopausal osteoporosis. Nurses need to stay abreast of current knowledge in this area, as it is expanding rapidly.